Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2023, 4:01 PM CDT for McLean County, Illinois. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2023, 4:01 PM CDT (21:01 UTC)
- Expired
- Apr 19, 2023, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:10 PM CDT | HAIL 1.5 | 6 S Downs, IL | PHOTO RELAYED VIA SOCIAL MEDIA. |
| Apr 19, 4:17 PM CDT | HAIL 1.5 | Le Roy, IL | PHOTO RELAYED VIA SOCIAL MEDIA OF PING PONG TO GOLF BALL SIZE HAIL. |
| Apr 19, 4:17 PM CDT | HAIL 1.75 | Le Roy, IL | PHOTO RELAYED VIA SOCIAL MEDIA OF GOLF BALL SIZE HAIL. |
| Apr 19, 4:17 PM CDT | HAIL 2.5 | Le Roy, IL | DELAYED REPORT. PHOTO RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED FROM RADAR. |
| Apr 19, 4:20 PM CDT | HAIL 1 | 1 Ssw Le Roy, IL | RELAYED VIA SOCIAL MEDIA. SEVERAL SMALL HAILSTONES WITH A FEW 1 INCH STONES MIXED IT. |
| Apr 19, 4:36 PM CDT | HAIL 1 | 3 S Arrowsmith, IL | RELAYED VIA BROADCAST MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WUUS53 KILX 192101
SVRILX
ILC113-192130-
/O.NEW.KILX.SV.W.0069.230419T2101Z-230419T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
401 PM CDT Wed Apr 19 2023
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern McLean County in central Illinois...
* Until 430 PM CDT.
* At 400 PM CDT, a severe thunderstorm was located near Downs, or 12
miles southeast of Bloomington, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Le Roy around 415 PM CDT.
This includes Interstate 74 between mile markers 143 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4029 8852 4028 8886 4028 8891 4036 8896
4050 8862
TIME...MOT...LOC 2100Z 256DEG 27KT 4032 8887
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Erwin3 follow-up statements
133
WWUS53 KILX 192102
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
402 PM CDT Wed Apr 19 2023
ILC113-192130-
/O.CON.KILX.SV.W.0069.000000T0000Z-230419T2130Z/
McLean-
402 PM CDT Wed Apr 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 402 PM CDT, a severe thunderstorm was located near Le Roy, or 12
miles southeast of Bloomington, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Public. At 3:59 PM, the public reported quarter size hail
in Heyworth.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Le Roy around 415 PM CDT.
This includes Interstate 74 between mile markers 143 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4029 8852 4028 8886 4028 8891 4036 8893
4050 8862
TIME...MOT...LOC 2102Z 256DEG 27KT 4032 8885
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Erwin699
WWUS53 KILX 192113
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
413 PM CDT Wed Apr 19 2023
ILC113-192130-
/O.CON.KILX.SV.W.0069.000000T0000Z-230419T2130Z/
McLean-
413 PM CDT Wed Apr 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 412 PM CDT, a severe thunderstorm was located over Le Roy, or 14
miles southeast of Bloomington, moving east at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Public. At 4:10 PM, the public reported ping pong ball
sized hail east of Heyworth.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southeastern McLean County, including the following locations...
Moraine View State Park and Arrowsmith.
This includes Interstate 74 between mile markers 145 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4030 8883 4036 8888 4049 8861 4030 8852
TIME...MOT...LOC 2112Z 251DEG 28KT 4034 8877
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Erwin367
WWUS53 KILX 192120
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
420 PM CDT Wed Apr 19 2023
ILC113-192130-
/O.CON.KILX.SV.W.0069.000000T0000Z-230419T2130Z/
McLean-
420 PM CDT Wed Apr 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MCLEAN COUNTY...
At 420 PM CDT, a severe thunderstorm was located over Le Roy, or 15
miles southeast of Bloomington, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public. At 4:10 PM, the public reported ping pong ball
sized hail six miles east of Heyworth.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Le Roy, Arrowsmith and Moraine View State Park.
This includes Interstate 74 between mile markers 148 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4031 8877 4037 8880 4047 8860 4031 8852
TIME...MOT...LOC 2120Z 254DEG 24KT 4034 8873
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 19, 3:30 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 330 PM CDT Wed Apr 19 2023 .SYNOPSIS... Issued at 330 PM CDT Wed Apr 19 2023 Warm and breezy conditions will continue tonight through tomorrow ahead of an approaching frontal system. Isolated showers and storms will continue this evening, but more wide spread showers and thunderstorms will enter the region late tonight and then overspread central Illinois during the day Thursday. Some of the storms could be severe along the cold front. Much colder temperatures arrive by the weekend, raising concerns for widespread frost. The pattern then remains seasonably cool into next week. && .SHORT TERM...(This evening through Thursday) ISSUED AT 330 PM CDT Wed Apr 19 2023 Isolated showers and storms developed developed on the nose of the low level jet this morning and have been persistent into this afternoon. Believe this will likely continue into the early evening hours and then should dissipate around sunset. Then dry weather is expected most of the night before remnants of a large MCS that should develop in western IA tonight moves into west central IL later tonight and into the rest of central IL during the morning. Some of the CAMs diminish the storms during the morning hours, leaving the area dry during the day. However, this may not occur as other models have scattered showers and storms moving through the CWA during the morning hours. There should be a break between this first round and the next round that expected to develop ahead of the front and move into central IL during the afternoon and move across the region into the evening hours. Currently there is the possibility that some of the storms could be severe with the second wave, but the intensity of the severe weather will depend on how much sunshine the area gets after the first wave, allowing the airmass to recover and become very unstable again. If this happens, the level of severity will likely be higher than what is currently expected. Less airmass recovery would mean lower intensity. Warm conditions ahead of the front will continue as well, with overnight lows around 60 and highs tomorrow in the 70s. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 300 PM CDT Wed Apr 19 2023 The cold front is expected to move through the area Thursday evening and precip will continue as well until the front passes, mainly in the east and southeast. The threat of some of the storms being severe will continue into the evening as well. The front will slow its eastward progress Thursday night into Friday and this will allow showers and thunderstorms to continue in the east and southeast Friday into Friday night. Precip will finally diminish/end on Sat with dry weather following through the weekend and into the first part of next week. This will lead to a pattern change across the area and through the rest of the extended period, which will be quite unsettled. Though there will be a break in the precip for Monday, another trough/upper level system will move into the area for the middle of the week and will bring the return of precip to the area for Mon night through Wed. Precip will showers and isolated storms at this time. Temps will be well below normal through the extended period with around freezing temps expected Sat night and Sun night. Frost is not expected Sat night as winds should remain breezy enough keep the airmass mixed enough to prevent frost. However, Sun night winds will be lighter, leading to a better possibility of frost. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Apr 19 2023 Line of scattered storms will move through PIA over the next hour, but all other sites will not be affected. Most of the clouds will also be affecting PIA, but BMI will see some lower clouds around 5kft and mid clouds around 10kft. SPI, DEC, CMI will also see clouds around 12kft this afternoon, with all sites seeing high cirrus clouds during the overnight hours. Currently expecting scattered mid clouds tomorrow, but clouds should be on the increase tomorrow late morning into the afternoon as precip moves into the area, but this will be after end of current TAF forecast period. Winds will be breezy through the 24hr period out of the south. Expecting gusts up to 30kts this afternoon and then again tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Apr 19, 3:39 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 339 PM CDT Wed Apr 19 2023 ILZ027>031-036>038-040>042-047>051-201200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 339 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. South winds will gust 30 to 35 mph early this evening and then diminish, though still remain breezy at times. Difficult travel for high profile vehicles will continue for a few more hours, especially those traveling on west to east oriented roads. Thunderstorms are possible late tonight, primarily in areas west of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-40 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon into Thursday evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ043>046-052>057-061>063-066>068-071>073-201200- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 339 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. South winds will gust 30 to 35 mph early this evening and then diminish, though still remain breezy at times. Difficult travel for high profile vehicles will continue for a few more hours, especially those traveling on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-40 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon into Thursday evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Auten
In the hours before
Local storm report, Apr 19, 11:52 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL VERMONT 40.29N 90.43W
04/19/2023 M0.75 INCH FULTON IL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN VERMONT.
&&Local storm report, Apr 19, 12:11 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL LAURA 40.92N 89.93W
04/19/2023 M0.75 INCH PEORIA IL EMERGENCY MNGR
PENNY SIZE HAIL IN LAURA.
&&Local storm report, Apr 19, 12:33 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL CUBA 40.49N 90.19W
04/19/2023 M1.25 INCH FULTON IL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED REPORT FROM SOCIAL
MEDIA OF QUARTER TO HALF DOLLAR SIZE HAIL IN
CUBA.
&&Local storm report, Apr 19, 12:41 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1241 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 4 WSW CANTON 40.54N 90.11W
04/19/2023 M1.50 INCH FULTON IL PUBLIC
QUARTER TO PING PONG SIZE HAIL AT WEE-MA-TUK
REPORTED ON FACEBOOK WITH PHOTO.
&&Local storm report, Apr 19, 12:44 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 W CANTON 40.56N 90.05W
04/19/2023 M1.00 INCH FULTON IL PUBLIC
PEA TO DIME SIZE HAIL WITH A FEW HAILSTONES
THE SIZE OF QUARTERS REPORTED ON TWITTER
WITH PHOTO.
&&Local storm report, Apr 19, 12:59 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 4 SSW TRIVOLI 40.64N 89.92W
04/19/2023 M0.25 INCH PEORIA IL EMERGENCY MNGR
PEA SIZE HAIL AT SMITHFIELD AND STONE SCHOOL
ROAD INTERSECTION.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:32 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Apr 19, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 32 min |
| Apr 19, 12:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 30 min |
| Apr 19, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 34 min |
| Apr 19, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 7 min |
| Apr 19, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.